Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 174, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2008, 8:49 PM EDT for Cobb County, Douglas County, Paulding County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2008, 8:49 PM EDT (00:49 UTC)
- Expired
- Apr 11, 2008, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Douglas County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 120049
SVRFFC
GAC067-097-223-120130-
/O.NEW.KFFC.SV.W.0174.080412T0049Z-080412T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 930 PM EDT
* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WINSTON...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLASVILLE...HIRAM...MIDWAY...POWDER SPRINGS...LITHIA SPRINGS...
SWEETWATER CREEK STATE PARK AND AUSTELL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHWEST GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3365 8490 3373 8490 3374 8489 3375 8490
3378 8490 3380 8493 3381 8494 3397 8463
3374 8458
TIME...MOT...LOC 0049Z 252DEG 37KT 3375 8487
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:20 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 11, 6:20 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT FRI APR 11 2008 .SHORT TERM /TODAY THROUGH MONDAY/... A STRONG SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT...THAT HAS BEEN PRODUCING STRONG STORMS ALREADY TO OUR WEST. THE FRONT IS EXPECTED TO ENTER THE STATE AFTER 00Z AND PROGRESS INTO SOUTHEASTERN SECTIONS SATURDAY AFTERNOON. DRY CONDITIONS SHOULD PREVAIL SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT DURING THE OVERNIGHT HOURS A SECONDARY FRONT WILL USHER IN A MUCH COLDER AIRMASS AND A CHANCE OF MORE SHOWERS TO SECTIONS SUNDAY NIGHT INTO MONDAY. .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... CLOUDINESS WILL PERSIST INTO MONDAY NIGHT...BUT HIGH PRESSURE WILL MOVE IN TUESDAY AND REMAIN DOMINATE THROUGH THURSDAY. && .AVIATION... COLD FRONT PUSHING INTO NORTHWEST ALABAMA LATE THIS AFTERNOON ...AS ASSOCIATED SHOWERS AND TSTORMS SPREAD INTO NORTH AND WEST GEORGIA. FRONT SHOULD BE PUSHING THROUGH ATL METRO TAF SITE BETWEEN 06 TO 09Z TIME FRAME...NEARING A CSG TO AHN LINE BY 12Z SATURDAY. EXPECT CIGS TO GRADUALLY LOWER INTO THE MVFR RANGE DURING THE EVENING AS SHOWERS/TSTORMS SPREAD ACROSS THE AREA...THEN IFR TO MVFR RANGE AFTER MIDNIGHT. SHOWERS/TSTORMS SHOULD BE NEARING ATL METRO TAF SITES BY TAF RELEASE TIME AND PLAN TO GO WITH PREVAILING SHOWERS WITH TEMPO THUNDER THROUGH ABOUT 03Z...THEN HOLD ON TO VICINITY THUNDER UNTIL AROUND 06Z WITH VICINITY SHOWERS UNTIL AROUND 09Z. WILL FOLLOW SIMILAR TREND FOR EAST AND CENTRAL TAF SITES...VARYING BY A COUPLE OF HOURS OR SO. LOOK FOR GRADUAL IMPROVEMENT SATURDAY MORNING WITH CIGS BACK INTO THE MVFR TO LOW VFR RANGE BY NOON. EXPECT BREEZY SOUTHWEST WINDS TO CONTINUE THROUGH THE EVENING...THEN BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO SATURDAY AS FRONT PUSHES THROUGH. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 62 69 39 62 / 30 60 20 10 20 ATLANTA 79 58 66 43 59 / 70 70 20 10 20 BLAIRSVILLE 75 56 68 37 54 / 80 60 20 10 20 CARTERSVILLE 80 54 66 38 57 / 80 70 20 10 20 COLUMBUS 83 64 71 43 64 / 30 60 30 10 20 GAINESVILLE 78 59 65 42 59 / 70 60 20 10 20 MACON 83 63 72 44 68 / 20 60 30 10 20 ROME 80 58 70 41 59 / 80 70 20 10 20 PEACHTREE CITY 80 59 67 39 58 / 60 60 20 10 10 VIDALIA 85 61 73 47 67 / 10 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
In the hours before
Special weather statement, Apr 11, 7:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 PM EDT FRI APR 11 2008 GAZ006-120000- 729 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FANNIN COUNTY UNTIL 800 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OASIS...MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FANNIN COUNTY...INCLUDING THE CITIES OF OASIS...HIGDON...EPWORTH...BLUE RIDGE...MORGANTON...MINERAL BLUFF... LOVING AND CULBERSON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Apr 11, 7:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT FRI APR 11 2008 GAZ014-022-120015- 742 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FORSYTH AND DAWSON COUNTIES UNTIL 815 PM EDT... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MATT...MOVING EAST AT 39 MPH. THIS STORM PRODUCED PEA SIZED HAIL AS IT PASSED NEAR BALL GROUND. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS FORSYTH AND DAWSON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MATT...DUCKTOWN...COAL MOUNTAIN...SILVER CITY...DOUGHERTY...OSCARVILLE AND CHESTATEE.
Special weather statement, Apr 11, 7:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 756 PM EDT FRI APR 11 2008 GAZ030-041-120030- 756 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON AND POLK COUNTIES UNTIL 830 PM EDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TALLAPOOSA...MOVING EAST AT 38 MPH. RAINFALL AMOUNTS BETWEEN A HALF AND 1 INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS HARALSON AND POLK COUNTIES...INCLUDING THE CITIES OF TALLAPOOSA...BUDAPEST...FELTON AND BUCHANAN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 11, 7:57 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT FRI APR 11 2008 GAZ023-120045- 757 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HALL COUNTY UNTIL 845 PM EDT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MURRAYVILLE...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS HALL COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MURRAYVILLE...WESTSIDE...GAINESVILLE... GAINESVILLE MILLS...CLERMONT...LULA AND GILLSVILLE.
Local storm report, Apr 11, 8:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL BALL GROUND 34.34N 84.38W
04/11/2008 E0.25 INCH CHEROKEE GA EMERGENCY MNGR
0800 PM TSTM WND DMG 5 E BALL GROUND 34.34N 84.29W
04/11/2008 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWNED NEAR THE CHEROKEE/DAWSON COUNTY
LINE...MOBILE HOME DESTROYED BY DOWNED TREES.
&&
SNELSONSpecial weather statement, Apr 11, 8:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT FRI APR 11 2008 GAZ041-042-120100- 826 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CARROLL AND HARALSON COUNTIES UNTIL 900 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOWDEN JUNCTION...MOVING EAST AT 37 MPH. RAINFALL AMOUNTS BETWEEN A HALF AND 1 INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CARROLL AND HARALSON COUNTIES...INCLUDING THE CITIES OF JOHN TANNER STATE PARK...BOWDEN JUNCTION...WACO...MOUNT ZION...BREMEN...TEMPLE AND VILLA RICA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 51 min |
| Apr 11, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Apr 11, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Apr 11, 9:51 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 24 min |
| Apr 12, 2:35 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 29 min |
| Apr 12, 3:53 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.